Bedford, Eric; Kim, Kyounghee

Julia Sets for Polynomial Diffeomorphisms of \(\mathbb{C}^2\) are not Semianalytic

Doc. Math. 24, 163-173 (2019)
DOI: 10.25537/dm.2019v24.163-173
Communicated by Thomas Peternell

Summary

For any polynomial diffeomorphism \(f\) of \(\mathbb{C}^2\) with positive entropy, neither the Julia set of \(f\) nor of its inverse \(f^{-1}\) is semianalytic.

Mathematics Subject Classification

37F10

Keywords/Phrases

polynomial diffeomorphisms of \(\mathbb{C}^2\), Julia set

References

  • 1. Eric Bedford and Kyounghee Kim. No smooth Julia sets for polynomial diffeomorphisms of $C^2$ with positive entropy. J. Geom. Anal., 27(4):3085-3098, 2017. DOI 10.1007/s12220-017-9796-1; zbl 1403.37050; MR3708006; arxiv 1506.01456.
  • 2. Eric Bedford, Mikhail Lyubich, and John Smillie. Polynomial diffeomorphisms of $C^2$. IV. The measure of maximal entropy and laminar currents. Invent. Math., 112(1):77-125, 1993. DOI 10.1007/BF01232426; zbl 0792.58034; MR1207478; arxiv math/9205210.
  • 3. Eric Bedford and John Smillie. Fatou-Bieberbach domains arising from polynomial automorphisms. Indiana Univ. Math. J., 40(2):789-792, 1991. DOI 0.1512/iumj.1991.40.40035; zbl 0739.32027; MR1119197.
  • 4. Eric Bedford and John Smillie. Polynomial diffeomorphisms of $C^2$: currents, equilibrium measure and hyperbolicity. Invent. Math., 103(1):69-99, 1991. DOI 10.1007/BF01239509; zbl 0721.58037; MR1079840.
  • 5. Eric Bedford and John Smillie. Polynomial diffeomorphisms of $C^2$. II. Stable manifolds and recurrence. J. Amer. Math. Soc., 4(4):657-679, 1991. DOI 10.2307/2939284; zbl 0744.58068; MR1115786.
  • 6. Eric Bedford, John Smillie, and Tetsuo Ueda. Semi-parabolic bifurcations in complex dimension two. Comm. Math. Phys., 350(1):1-29, 2017. DOI 10.1007/s00220-017-2832-y; zbl 1365.37044; MR3606468.
  • 7. Edward Bierstone and Pierre D. Milman. Semianalytic and subanalytic sets. Inst. Hautes Études Sci. Publ. Math., (67):5-42, 1988. DOI 10.1007/BF02699126; zbl 0674.32002; MR0972342.
  • 8. John Erik Forn\aess and Nessim Sibony. Complex Hénon mappings in $C^2$ and Fatou-Bieberbach domains. Duke Math. J., 65(2):345-380, 1992. DOI 10.1215/S0012-7094-92-06515-X; zbl 0761.32015; MR1150591.
  • 9. John Erik Forn\aess and Nessim Sibony. Complex dynamics in higher dimensions. In Complex potential theory (Montreal, PQ, 1993), volume 439 of NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., pages 131-186. Kluwer Acad. Publ., Dordrecht, 1994. Notes partially written by Estela A. Gavosto. zbl 0811.32019; MR1332961.
  • 10. Shmuel Friedland and John Milnor. Dynamical properties of plane polynomial automorphisms. Ergodic Theory Dynam. Systems, 9(1):67-99, 1989. DOI 10.1017/S014338570000482X; zbl 0651.58027; MR0991490.
  • 11. John H. Hubbard. The Hénon mapping in the complex domain. In Chaotic dynamics and fractals (Atlanta, Ga., 1985), volume 2 of Notes Rep. Math. Sci. Engrg., pages 101-111. Academic Press, Orlando, FL, 1986. zbl 0601.32029;.
  • 12. John H. Hubbard and Ralph W. Oberste-Vorth. Hénon mappings in the complex domain. I. The global topology of dynamical space. Inst. Hautes Études Sci. Publ. Math., (79):5-46, 1994. DOI 10.1007/BF02698886; zbl 0839.54029; MR1307296.
  • 13. Shizuo Nakane. External rays for polynomial maps of two variables associated with Chebyshev maps. J. Math. Anal. Appl., 338(1):552-562, 2008. DOI 10.1016/j.jmaa.2007.05.036; zbl 1139.37034; MR2386438.
  • 14. Sergey I. Pinchuk, Rasul G. Shafikov, and Alexandre B. Sukhov. Dicritical singularities and laminar currents on Levi-flat hypersurfaces. Izv. Ross. Akad. Nauk Ser. Mat., 81(5):150-164, 2017. DOI 10.1070/IM8582; zbl 1383.37034; MR3706863; arxiv 1606.02140.
  • 15. John Smillie. The entropy of polynomial diffeomorphisms of $C^2$. Ergodic Theory Dynam. Systems, 10(4):823-827, 1990. DOI 10.1017/S0143385700005927; zbl 0695.58023; MR1091429.
  • 16. Keisuke Uchimura. The dynamical systems associated with Chebyshev polynomials in two variables. Internat. J. Bifur. Chaos Appl. Sci. Engrg., 6(12B):2611-2618, 1996. DOI 10.1142/S0218127496001673; zbl 1298.37031; MR1450276.
  • 17. Keisuke Uchimura. The sets of points with bounded orbits for generalized Chebyshev mappings. Internat. J. Bifur. Chaos Appl. Sci. Engrg., 11(1):91-107, 2001. DOI 10.1142/S0218127401002018; zbl 1091.37510; MR1815529.
  • 18. Keisuke Uchimura. Holomorphic endomorphisms of $P^3(C)$ related to a Lie algebra of type $A_3$ and catastrophe theory. Kyoto J. Math., 57(1):197-232, 2017. DOI 10.1215/21562261-3759576; zbl 1380.37099; MR3621786; arxiv 1604.04404.
  • 19. Tetsuo Ueda. Local structure of analytic transformations of two complex variables. I. J. Math. Kyoto Univ., 26(2):233-261, 1986. DOI 10.1215/kjm/1250520921; zbl 0611.32001; MR0849219.
  • 20. Tetsuo Ueda. Julia sets for complex dynamics on projective spaces. In Geometric complex analysis (Hayama, 1995), pages 629-633. World Sci. Publ., River Edge, NJ, 1996. zbl 0917.58036; MR1453645.

Affiliation

Bedford, Eric
Department of Mathematics, Stony Brook University, Stony Brook, NY 11794, USA
Kim, Kyounghee
Department of Mathematics, Florida State University, Tallahassee, FL 32306, USA

Downloads